MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 52-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.On (b)(6) 2026, the patient's spouse informed novocure that the patient had temporarily discontinued optune gio therapy on (b)(6) 2026, due to non-healing scalp lesions.The spouse stated that the infusion therapy was preventing the patient's scalp from adequately recovering and healing.Photographs provided showed both the left and right sides of the patient's scalp.Multiple moderately erythematous ulcerations and lesions were noted on the superior and left lateral scalp.An escharred ulceration was observed on the left scalp above the surgical resection site.Additionally, a small wound dehiscence with yellow exudate was present along the surgical incision.Multiple attempts were made to contact the prescribing physician for further information; however, no response has been received to date.
 
Additional Manufacturer Narrative
Based on the available information, the contribution of the array placement to the wound dehiscence that might lead to a serious event, requiring medical and/or surgical intervention cannot be ruled out.Wound dehiscence is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Contributing factors for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications, source bevacizumab prescribing information), prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease and prior surgery affecting skin integrity.

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
21 neuhofstrasse
baar 6340
SZ  6340
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50767571
Report Number3010457505-2026-00859
Device Sequence Number13110371
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)180225
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale